Alert archive / Washington / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 10, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jun 26, 2017, 4:49 PM PDT for Umatilla County, Oregon; Benton County, Walla Walla County, Washington. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2017, 4:49 PM PDT (23:49 UTC)
- Expired
- Jun 26, 2017, 5:45 PM PDT
- In force
- 56 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Umatilla County, OR, Benton County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 37 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -597 J/kg
- Mixed-layer LCL
- 2803 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:57 PM PDT, 52 minutes earlier.
Area forecast discussion, Jun 26, 3:57 PM PDT, 52 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 357 PM PDT Mon Jun 26 2017 Updated Aviation Discussion .SHORT TERM...Tonight through Thursday. Upper low moving inland this afternoon with a short wave moving across Oregon. This wave is currently the focus for showers and thunderstorms moving north northeast at 25-35 mph. Expect most of the forecast area will be impacted by showers and storms for the remainder of the afternoon into the evening. Main threat will be hail, winds and heavy rain. As the short wave moves off to the north overnight precipitation will be ending with clearing skies. Moderate surface gradients with a marine push will create breezy to locally windy conditions through tonight into Tuesday. For Tuesday a drier westerly flow aloft with partly to mostly sunny skies. Temperatures will be about 10 degrees cooler with highs in the 80s. The flow aloft becomes more northwesterly Wednesday and Thursday with continued partly cloudy conditions. Temperatures will be closer to normal levels with highs in the 80s and lows in the 40s and 50s. 94 .LONG TERM...Thursday Night through Monday...An upper level ridge will build near the coast Thursday night then move inland and weaken Friday as a short wave dives into MT. This wave will increase sky cover Friday and Saturday in Wallowa County but precipitation is expected to remain east of the CWA Friday. A few showers may develop over the Eagle Caps Saturday afternoon. Another ridge will build offshore Saturday and then weaken as it moves through WA and OR Sunday. Temperatures will be nearly steady with highs in the mid 80s to lower 90s in the lower elevations and mostly 70s to lower 80s mountains. Coonfield && .AVIATION...0Z TAFs...Scattered showers and thunderstorms are moving N to NE through OR and will enter WA during the next hour. This may cause brief MVFR conditions near and under thunderstorms due to lower cigs and visibility. Otherwise VFR conditions will prevail during the next 24 hours. TS are possible at all TAF location until 06Z, but the probability remains too low to include in TAF at KDLS and KYKM. Winds will decrease overnight and pick up again at KDLS in the afternoon. 76 && .FIRE WEATHER...Thunderstorms developing across the forecast area are producing frequent lightning. There have also been reports of heavy downpours and winds gusts as strong as 47 mph. Red Flag Warnings are in effect for Fire Zones 640 and 644 which covers the Prineville District, the Crooked River Grasslands, the John Day Valley and the Grande Ronde Valley. Discussing with land management agencies, even the grassy areas in the Blue Mountains and Wallowa Mountains could be a concern for fire spread due to new lightning starts and outflow winds. Storms have developed a little farther west and north than anticipated along the east slopes of the Oregon Cascades. The air mass in our western zones should begin to stabilize as the westerly flow takes effect, and thunderstorms should taper off this evening. Another concern for fire weather are the winds this evening for areas in and around the Columbia Basin. The lowest humidity is in the Hanford District where RHs are in the teens to lower 20s. Winds are light at this time in this area but will increase over the next several hours. The humidity should respond and also increase. Conditions are borderline for red flag and will continue to highlight in the forecast. Wister && .PRELIMINARY POINT TEMPS/POPS... PDT 59 84 54 82 / 40 0 0 0 ALW 63 85 58 83 / 40 0 0 0 PSC 62 89 57 88 / 30 0 0 0 YKM 58 88 54 86 / 30 0 0 0 HRI 61 88 57 86 / 30 0 0 0 ELN 58 83 57 81 / 30 0 0 0 RDM 49 82 42 81 / 10 0 0 0 LGD 56 79 47 78 / 60 0 0 0 GCD 52 83 44 80 / 50 0 0 0 DLS 61 83 57 82 / 30 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...Red Flag Warning until 10 PM PDT this evening for ORZ640-644. WA...None. && 94/76/76/85
In the hours before
Special weather statement, Jun 26, 2:58 PM PDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Pendleton OR 258 PM PDT MON JUN 26 2017 ORZ049-050-502-503-507-262300- Grande Ronde Valley OR- Foothills of the Northern Blue Mountains of Oregon OR- Southern Blue Mountains of Oregon OR- Northern Blue Mountains of Oregon OR-Wallowa County OR- 258 PM PDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA...WEST CENTRAL WALLOWA AND WESTERN UNION COUNTIES UNTIL 400 PM PDT... At 254 PM PDT, Doppler radar was tracking strong thunderstorm 13 miles south of Starkey, or 22 miles west of North Powder. Other strong thunderstorms were just south of Pilot Rock and between LaGrande and Meacham. All storms were moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... La Grande, Meacham, Elgin, Island City, Imbler, Summerville, Thorn Hollow, Lehman Hot Springs, Spout Springs, Kamela, Cayuse, Bingham Springs, Starkey, Minam, Hilgard, Umatilla Reservation and Gibbon. LAT...LON 4490 11842 4544 11897 4579 11849 4572 11746 TIME...MOT...LOC 2154Z 240DEG 23KT 4503 11839 Hull
Special weather statement, Jun 26, 3:09 PM PDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Pendleton OR 309 PM PDT MON JUN 26 2017 ORZ506-511-262315- Central Oregon OR-Ochoco-John Day Highlands OR- 309 PM PDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON... NORTHWESTERN CROOK AND NORTH CENTRAL DESCHUTES COUNTIES UNTIL 415 PM PDT... At 309 PM PDT, Doppler radar was tracking a strong thunderstorm over Redmond, moving northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Redmond, Prineville, Grizzly, Terrebonne and Powell Butte. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4416 12117 4430 12134 4461 12095 4440 12070 TIME...MOT...LOC 2209Z 228DEG 15KT 4429 12119 TWE
Special weather statement, Jun 26, 3:17 PM PDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Pendleton OR 317 PM PDT MON JUN 26 2017 ORZ505-506-262300- Ochoco-John Day Highlands OR-John Day Basin OR- 317 PM PDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND NORTHEASTERN CROOK COUNTIES UNTIL 400 PM PDT... At 317 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Mitchell, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mitchell and Antone. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4423 12006 4447 12034 4489 11969 4451 11967 TIME...MOT...LOC 2217Z 226DEG 25KT 4440 12013 TWE
Special weather statement, Jun 26, 4:25 PM PDT, 24 minutes before
Special Weather Statement National Weather Service Pendleton OR 425 PM PDT MON JUN 26 2017 ORZ044-502-503-507-508-270000- Foothills of the Northern Blue Mountains of Oregon-Southern Blue Mountains of Oregon-Northern Blue Mountains of Oregon-Foothills of the Southern Blue Mountains of Oregon-Lower Columbia Basin of Oregon- 425 PM PDT MON JUN 26 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORROW... UMATILLA AND SOUTHWESTERN UNION COUNTIES... At 424 PM PDT, radar indicated strong thunderstorms were located along a line extending from 6 miles northwest of Holdman to near Dale. Movement was east at 20 to 25 mph. Winds in excess of 40 mph and nickel size hail are possible with these storms. Locations impacted include... Hermiston, Pendleton, Stanfield, Echo, Adams, Ukiah, Helix, Lehman Hot Springs, Cayuse, Holdman, Rieth, Umatilla Reservation and Mission. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4599 11857 4502 11845 4500 11918 4586 11942 TIME...MOT...LOC 2324Z 252DEG 20KT 4591 11905 4505 11894 JS
Special weather statement, Jun 26, 4:42 PM PDT, 7 minutes before
Special Weather Statement
National Weather Service Pendleton OR
442 PM PDT MON JUN 26 2017
ORZ505-506-270045-
Ochoco-John Day Highlands OR-John Day Basin OR-
442 PM PDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...
NORTHEASTERN CROOK AND WEST CENTRAL GRANT COUNTIES UNTIL 545 PM
PDT...
At 442 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Paulina, or 23 miles south of Mitchell, moving
northeast at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dayville, Antone and Paulina.
LAT...LON 4427 12031 4479 11969 4458 11956 4454 11960
4453 11957 4453 11952 4422 11933 4398 12007
TIME...MOT...LOC 2342Z 233DEG 47KT 4423 12014
DCSpecial weather statement, Jun 26, 4:47 PM PDT, 2 minutes before
Special Weather Statement National Weather Service Pendleton OR 447 PM PDT MON JUN 26 2017 ORZ505-506-510-511-270045- North Central Oregon OR-Central Oregon OR-Ochoco- John Day Highlands OR-John Day Basin OR- 447 PM PDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...EASTERN JEFFERSON...NORTHWESTERN CROOK AND SOUTHERN WASCO COUNTIES UNTIL 545 PM PDT... At 446 PM PDT, the public reported a strong thunderstorm over Powell Butte, or near Redmond, moving north at 10 mph. Three quarter inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Redmond, Prineville, Mitchell, Ashwood, Grizzly, Alfalfa and Powell Butte. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4402 12104 4430 12116 4495 12068 4455 11998 TIME...MOT...LOC 2346Z 178DEG 9KT 4422 12106 dc
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:15 PM PDT | Special Weather Statement | PDT | Grant, Union | 60 min |
| Jun 26, 1:26 PM PDT | Severe Thunderstorm Warning | PDT | Grant | 49 min |
| Jun 26, 2:02 PM PDT | Special Weather Statement | PDT | Wasco | 58 min |
| Jun 26, 2:09 PM PDT | Severe Thunderstorm Warning | PDT | Wasco | 66 min |
| Jun 26, 2:12 PM PDT | Special Weather Statement | PDT | Grant, Umatilla, Union | 48 min |
| Jun 26, 2:58 PM PDT | Special Weather Statement | PDT | Jefferson | 62 min |
| Jun 26, 3:04 PM PDT | Severe Thunderstorm Warning | PDT | Gilliam, Grant, Morrow, Wheeler | 56 min |
| Jun 26, 3:09 PM PDT | Special Weather Statement | PDT | Jefferson | 66 min |
| Jun 26, 3:17 PM PDT | Special Weather Statement | PDT | Wheeler | 43 min |
| Jun 26, 3:31 PM PDT | Severe Thunderstorm Warning | PDT | Gilliam, Wasco, Wheeler | 59 min |
| Jun 26, 4:25 PM PDT | Special Weather Statement | PDT | Umatilla | 35 min |
| Jun 26, 4:42 PM PDT | Special Weather Statement | PDT | Wheeler | 63 min |
| Jun 26, 4:47 PM PDT | Special Weather Statement | PDT | Crook | 58 min |
| Jun 26, 4:28 PM PDT | Severe Thunderstorm Warning | PDT | Columbia, Walla Walla | 32 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2017Severe Thunderstorm Warnings in Oregon, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.